MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545430
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Autoimmune Reaction (1733); Capsular Contracture (1761); Unspecified Infection (1930); Seroma (2069); No Code Available (3191)
Date of Event 06/26/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: seroma, infection, capsular contracture, autoimmune reaction.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent breast augmentation revision with a 430cc mentor memorygel breast implant (left) and a 480cc mentor memorygel breast implant (right) experienced several health issues post procedure.Bilateral capsular contracture, bilateral seroma, infection, and autoimmune disorders were all noted.After a mammogram identified an issue, an ultrasound was recommended.The ultrasound was performed at the end of (b)(6) 2020 and revealed that seromas and effusions were surrounding the implants.The capsular contracture was identified by a physician examination.The physician indicated the degree of capsular contracture was likely baker grade iv by stating that the contracture was the highest severity.The patient was diagnosed with raynaud¿s and was experiencing pins and needle sensations in her hands.Additionally, the patient had rashes over her body, insomnia, her lymph system was unable to drain, chronic fatigue, red eyes, and sickly appearance.The patient was unable to work due to these issues.No device issue such as rupture was reported.The devices were explanted without replacement and the patient reported an improvement in her symptoms since explant.See 1645337-2020-05676 for contralateral prosthesis report.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9963881
Report Number1645337-2020-05677
Device Sequence Number2750312
Product Code FTR
UDI-Device Identifier00081317007159
UDI-Public00081317007159
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2017
Device Model Number3545430
Device Catalogue Number3545430
Device Lot Number6632089
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR